MAUDE Adverse Event Report: STRYKER GMBH SPEEDGUIDE FOR 3.5MM T10 (L=30MM); PLATE, FIXATION, BONE

STRYKER GMBH SPEEDGUIDE FOR 3.5MM T10 (L=30MM); PLATE, FIXATION, BONE
Catalog Number 703886
Medical Device Problem Codes Degraded (1153); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/03/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: "variax speed drill, which is not used often in surgery, get damaged.Probably just due to sterilizations.The color rings loosen from the drill sleeve.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
Please note corrections to section d9/h3.The reported event could not be confirmed, since the device was not returned and no additional information was available.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Additional Manufacturer Narrative
Please note corrections to sections d4 lot#, d9/h3, the device was returned and h6 (method, results and conclusion codes).The reported event could be confirmed, since the device was returned and matches the alleged failure.The return device was visually inspected we can see discoloration and one of the orange color-coding markings has indeed come off, wear on the device is visible from the fading of the identification marking on the device.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.The device was released in march 2018 and has been fulfilling its task since, which led to its normal wear.The lifetime of the device is not specified, but as stated in the cleaning and sterilization guide stryker trauma & extremities typically does not specify the maximum number of uses appropriate for re-usable medical devices.The useful life of these devices depends on many factors including the method and duration of each use, and the handling between uses.Careful inspection and functional test of the device before use is the best method of determining the end of serviceable life for the medical device.If any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
SPEEDGUIDE FOR 3.5MM T10 (L=30MM)
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
GM   D-79111
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key18029284
Report Number0008031020-2023-00373
Device Sequence Number6924557
Product Code HRS
UDI-Device Identifier07613327069969
UDI-Public07613327069969
Combination Product (Y/N)N
Initial Reporter CountryNL
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number703886
Device Lot Number100428923
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/04/2023
Supplement Date Received by Manufacturer11/28/2023
03/18/2024
Initial Report FDA Received Date10/30/2023
Supplement Report FDA Received Date12/19/2023
04/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/07/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown